New York, 2015Strong Wind in New York, April 20, 2015
April 20, 2015 · NWS ALY · 3 events in 3 counties and zones
As a warm front lifted across the region on Monday, April 21st, strong east to southeast winds were in place just above the surface thanks to a tightening pressure gradient and a powerful low level jet. These winds funneled through the western Mohawk Valley and western Adirondacks during the morning hours, as well as across the high terrain of the Taconics during the late morning through mid…
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $21,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a warm front lifted across the region on Monday, April 21st, strong east to southeast winds were in place just above the surface thanks to a tightening pressure gradient and a powerful low level jet. These winds funneled through the western Mohawk Valley and western Adirondacks during the morning hours, as well as across the high terrain of the Taconics during the late morning through mid afternoon hours.
Some weather stations in the region noted wind gusts of 35 to 45 MPH. These winds downed multiple trees and power lines across Herkimer County. In addition, around 9 trees were downed across the Taconics of eastern Columbia County, especially in the towns of Chatham, Caanan, New Lebanon, Ancram, Hillsdale, and Copake. These trees blocked roadways and caused some power outages. Most of the power outages were restored by the morning of Tuesday, April 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 20, 6:57 AM EST, 3 minutes earlier.
Area forecast discussion, Apr 20, 6:57 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
757 AM EDT MON APR 20 2015
.SYNOPSIS...
PERIODS OF RAIN ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT AS
A LOW PRESSURE SYSTEM TRACKS INTO THE GREAT LAKES...AND A FRONTAL
SYSTEM ASSOCIATED WITH THE LOW APPROACHES FROM THE WEST. EAST TO
SOUTHEAST WINDS WILL BECOME STRONG AND GUSTY TODAY AHEAD OF THE
SYSTEM. A FEW RUMBLES OF THUNDER WILL BE POSSIBLE TONIGHT AS THE
FRONT PASSES. SOME BREAKS IN THE CLOUDS WILL DEVELOP TUESDAY
AFTERNOON BEHIND THE FRONT...OTHERWISE GENERALLY COOL AND SOMEWHAT
UNSETTLED CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE
WEEK AS A LARGE UPPER LEVEL LOW REMAINS ANCHORED NORTH OF THE
GREAT LAKES.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 7 AM EDT...ONE BAND OF LIGHT TO MODERATE RAIN WAS MOVING
QUICKLY NORTHWARD INTO THE SOUTHERN ADIRONDACKS...SOUTHERN VT AND
THE UPPER HUDSON RIVER VALLEY. SOME WET SNOW COULD BE OCCURRING
FOR ELEVATIONS ABOVE 1800 FT WITHIN THIS BAND. ANY ACCUMS SHOULD
REMAIN UNDER AN INCH WHERE SNOWFALL OCCURS INITIALLY.
ANOTHER BAND OF MODERATE RAIN WAS OVER EASTERN PA/WESTERN NJ...AND
TRANSLATING N/NE. THIS SHOULD OVERSPREAD SOUTHERN AREAS OVER THE
NEXT 1-2 HOURS...AND FURTHER N AND E BETWEEN 10 AM AND NOON.
OTHERWISE...IT APPEARS THAT THE MOST WIDESPREAD RAIN SHOULD OCCUR
MAINLY THIS MORNING IN ASSOCIATION WITH THE BEST SURGE OF
ISENTROPIC LIFT AND ATTENDANT LOW LEVEL JET PASSING ACROSS. THE
RAIN MAY BE MODERATE TO HEAVY FOR A TIME...ESP ACROSS THE MID
HUDSON VALLEY...NW CT...THE SE CATSKILLS...AND SOUTHERN
BERKSHIRES.
THE STEADIER RAIN SHOULD TAPER TO SHOWERS AND SOME DRIZZLE FOR
THIS AFTERNOON AS THE LOW LEVEL JET AND STRONGEST ISENTROPIC LIFT
PASS NORTH AND EAST OF THE REGION. SOUTH/EAST FACING HIGHER
ELEVATIONS WILL BE MOST PRONE TO MORE PERSISTENT SHOWERS AND
DRIZZLE THIS AFTERNOON.
GUSTY EAST/SOUTHEAST WINDS WILL DEVELOP THIS MORNING AS THE
AFOREMENTIONED LOW LEVEL JET AND TIGHT PRESSURE GRADIENT PASS
THROUGH. THE BEST CHANCE FOR STRONGER WINDS TO MIX DOWN WILL BE
ACROSS HIGHER TERRAIN OF THE TACONICS...SOUTHERN GREEN MTNS...AND
BERKSHIRES...WHERE SOME GUSTS OF 50-55 MPH MAY OCCUR...ESP FROM
MID MORNING THROUGH EARLY AFTERNOON. WIND GUSTS OF 35-45 MPH WILL
ALSO BE LIKELY ACROSS PORTIONS OF THE WESTERN ADIRONDACKS...MOHAWK
VALLEY AND EASTERN CATSKILLS. IN MOST VALLEY AREAS...SOME WIND
GUSTS OF 25-35 MPH COULD OCCUR EARLY THIS MORNING AS THE RAIN
INITIALLY REACHES THE GROUND. HOWEVER...THE BOUNDARY LAYER SHOULD
THEN STABILIZE ONCE WET BULB COOLING OCCURS...DIMINISHING THE
THREAT OF STRONGER WINDS MIXING DOWN TO THE VALLEY FLOOR.
TEMPS MAY HOLD STEADY...OR EVEN FALL A BIT THIS MORNING AS THE
RAIN OCCURS...BEFORE SLOWLY RISING THIS AFTERNOON. HAVE SIDED
CLOSER TO THE COOLER MET MOS FOR MAX TEMPS...WITH MAINLY LOWER/MID
50S FOR VALLEY AREAS FROM ALBANY SOUTH...AND 40S ACROSS MOST
HIGHER ELEVATIONS TO THE NORTH AND EAST...AS WELL AS ACROSS THE
UPPER HUDSON VALLEY. THE MILDEST TEMPS MAY OCCUR ACROSS PORTIONS
OF THE EASTERN CATSKILLS...SCHOHARIE VALLEY...AND WESTERN
ADIRONDACKS LATER IN THE DAY...WHEN TEMPS MAY REACH THE MID 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
TONIGHT...A WARM FRONT WILL SLOWLY ATTEMPT TO LIFT NORTHWARD FROM
THE MID ATLANTIC STATES...AS A COLD/OCCLUDED FRONT APPROACHES FROM
THE GREAT LAKES REGION. ALTHOUGH THE PARENT LOW IS EXPECTED TO
TRACK ACROSS THE GREAT LAKES REGION TONIGHT...A WEAK TRIPLE POINT
LOW MAY FORM ALONG THE JUNCTION OF THE RETREATING WARM FRONT...AND
APPROACHING COLD FRONT FROM THE WEST...SOMEWHERE OVER SOUTH
CENTRAL PA. MODELS SUGGEST THAT SOME ELEVATED INSTABILITY...WITH
SHOWALTER INDICES DIPPING INTO THE -1C TO -3C RANGE OVERSPREADS AT
LEAST THE WESTERN AND SOUTHERN HALF OF THE REGION
OVERNIGHT...WHICH...IN COMBINATION WITH SYNOPTIC LIFT AHEAD OF THE
APPROACHING FRONTS...AND SOME QG FORCING AHEAD OF AN VORT LOBE
APPROACHING FROM THE SOUTHWEST...MAY ALLOW FOR A ROUND OF ELEVATED
CONVECTION LATER THIS EVENING AND OVERNIGHT...ESP FOR AREAS NEAR
AND SOUTH OF INTERSTATE 90. SO...SOME RUMBLES OF THUNDER ARE NOT
OUT OF THE QUESTION. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN
NON-SEVERE ACROSS OUR REGION...WHICH IS IN AGREEMENT WITH LATEST
SPC DAY 1 OUTLOOK...WHICH KEEPS OUR AREA IN THE GENERAL THUNDER
REGION. HOWEVER...ANY THUNDERSTORMS THAT OCCUR OVERNIGHT COULD
HAVE LOCALLY HEAVY DOWNPOURS. TEMPS ARE EXPECTED TO HOLD NEARLY
STEADY MOST OF THE NIGHT...BEFORE FALLING INTO THE 40S CLOSER TO
DAYBREAK.
TUESDAY...SOME LINGERING SHOWERS WILL BE POSSIBLE IN THE MORNING
AS THE AFOREMENTIONED VORT LOBE SWINGS ACROSS. THEN...IT APPEARS
THAT OUR REGION WILL EXPERIENCE A PERIOD OF SUBSIDENCE IN THE
AFTERNOON HOURS...WHEN SOME BREAKS OF SUN COULD OCCUR. SOME LOW
LEVEL INSTABILITY COULD ALLOW FOR ISOLATED SHOWERS TO DEVELOP
LATER IN THE AFTERNOON...MAINLY ACROSS THE WESTERN ADIRONDACK
REGION. MAX TEMPS ARE FORECAST TO REACH THE LOWER/MID 60S IN
VALLEY AREAS AND 50S ACROSS HIGHER ELEVATIONS.
TUE NT-WED...ANOTHER REINFORCING COLD FRONT AND UPPER LEVEL
SHORTWAVE ARE EXPECTED TO CROSS THE REGION ON WED. WEAK RIDGING
JUST AHEAD OF THIS FEATURE MAY ALLOW FOR SOME BREAKS IN THE CLOUDS
TO CONTINUE INTO EARLY TUE NT...BEFORE CLOUDS REDEVELOP...AND
SHOWERS OVERSPREAD THE REGION DURING WED. BOUNDARY LAYER TEMPS MAY
BECOME QUITE CHILLY TUE NT/WED AM IF ENOUGH BREAKS IN THE CLOUDS
CAN DEVELOP...WITH WIDESPREAD LOW TEMPS IN THE 30S. ON
WED...DEPENDING ON THE TIMING OF SHOWER DEVELOPMENT...MAX TEMPS
COULD BRIEFLY REACH THE UPPER 50S TO LOWER 60S IN VALLEYS...BEFORE
FALLING ONCE SHOWERS OCCUR. FOR HIGHER ELEVATIONS...ONLY 40S ARE
EXPECTED. IN FACT...SOME WET SNOW AND/OR GRAUPEL COULD OCCUR
ACROSS THE SOUTHERN ADIRONDACKS AND HIGHER ELEVATIONS ACROSS THE
CATSKILLS AND WESTERN NEW ENGLAND BY LATE WED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
BELOW NORMAL TEMPERATURES AND INTERVALS OF SHOWERS AND SNOW SHOWERS
AS LARGE UPPER LOW AND ASSOCIATED EASTERN NORTH AMERICAN UPPER
TROUGHING CONTROLS THE WEATHER. THERE IS A GOOD CONSENSUS ON THE
LARGE SCALE UPPER LOW AND UPPER TROUGH BUT DISAGREEMENT ON THE TRACK
AND TIMING OF SMALL PIECES OF UPPER ENERGY ROTATING AROUND THE
PERIPHERY OF THE UPPER LOW...SOME OF WHICH ARE EXPECTED TO TRACK
THROUGH OR NEAR OUR REGION. SINCE THE CENTER OF THE UPPER LOW IS
EXPECTED TO TRACK NORTH OF THE REGION...OR ACROSS OUR NORTHERN
PORTION OF THE FORECAST AREA...THE DEEP FLOW ACROSS OUR REGION
SHOULD BE WEST...WHICH TYPICALLY RESULTS ISOLATED TO SCATTERED
COVERAGE OF SHOWERS AND SNOW SHOWERS. THE BEST COVERAGE ALSO IS
TYPICALLY IN LEE OF LAKE ONTARIO INTO THE SOUTHERN ADIRONDACKS AND
WESTERN MOHAWK VALLEY...AND ALSO INTO THE SOUTHERN GREEN MOUNTAINS
TO NORTHERN TACONICS DUE TO SOME UPSLOPE...BUT AGAIN JUST
SCATTERED.
DAYTIME PRECIPITATION TYPE LOOKS TO BE JUST RAIN SHOWERS...BUT
NIGHTTIME COULD SEE SOME SNOW SHOWER ACTIVITY...ESPECIALLY IN HIGHER
ELEVATIONS. THERE ARE ALSO HINTS AT SOME UPPER ENERGY POSSIBLY
INTERACTING WITH THE SOUTHERN STREAM NEXT WEEKEND THAT COULD SUPPORT
MORE ORGANIZED LOW PRESSURE AND MORE ORGANIZED PRECIPITATION...WITH
COLDER THAN NORMAL TEMPERATURES IN PLACE...WILL JUST WATCH
CAREFULLY.
NOT GETTING TO SPECIFIC ON TIMING OF INTERVALS OF SHOWERS/SNOW
SHOWERS DUE TO THE INCONSISTENCIES IN THE FINE DETAILS IN SOURCES OF
GUIDANCE...BUT THERE WILL BE PERIODS OF DRY WEATHER EVEN WITH THE
DOMINANCE OF ISOLATED TO SCATTERED SHOWERS/SNOW SHOWERS IN THE
FORECAST. THERE WILL ALSO BE SOME INTERVALS OF BREAKS IN THE CLOUDS
AND AGAIN...TRYING TO BROADBRUSH TIMING OF ANY CLOUDINESS VERSUS
BREAKS IN THE CLOUDS. HIGHS THURSDAY THROUGH SUNDAY LOOK TO BE IN
THE LOWER TO MID 50S...BUT 40S HIGHER ELEVATIONS...AND MAYBE BARELY
40 IN SOME PARTS OF THE SOUTHERN ADIRONDACKS. LOWS IN THE 20S AND
30S AT NIGHT WITH COLDEST TEMPERATURES IN HIGHER ELEVATIONS.
&&
.AVIATION /12Z MONDAY THROUGH FRIDAY/...
AN APPROACHING WARM FRONT AND A LOW PRESSURE SYSTEM WILL BRING A
WIDESPREAD SOAKING RAINFALL TO THE REGION FROM THIS MORNING
THROUGH TONIGHT.
VFR/LOW MVFR CONDITIONS SHOULD PERSIST THROUGH THE LATE
MORNING...AS RAIN HAS BEEN LIGHT AND THE ATMOSPHERE IS STILL
TAKING SOME TIME TO MOISTEN. CIGS WILL GRADUALLY LOWER...BUT
SHOULD REMAIN VFR THROUGH 14Z-16Z THIS MORNING. OCCASIONAL LIGHT
TO MODERATE RAIN SHOULD PREVAIL AFTER 14Z-16Z. RAIN INTENSITY
SHOULD WEAKEN BY MID TO LATE AFTERNOON BUT OCCASIONAL LIGHT RAIN
IS EXPECTED TO CONTINUE. CONDITIONS WILL GENERALLY DETERIORATE TO
MVFR ALTHOUGH SOME BRIEF IFR IS POSSIBLE BEFORE 00Z TUESDAY. AFTER
00Z... CEILINGS WILL CONTINUE TO LOWER TOWARD IFR BUT ENOUGH
UNCERTAINTY TO JUST INDICATE SCATTERED LAYER BELOW 1000 FEET WITH
CEILINGS AROUND 1000 FEET BETWEEN 00Z-12Z. VISIBILITIES WILL
CONTINUE MVFR WITH PERIODS OF LIGHT RAIN THROUGH THIS EVENING.
LOW LEVEL WIND SHEAR /LLWS/ IS EXPECTED AT KPSF/KPOU AND KGFL
THROUGH THE DAY AND WAS BEGUN AT 12Z...AS A STRONG SOUTHEAST JET
ALOFT MOVES OVERHEAD. SURFACE WINDS SHOULD BE STRONGER AND
OCCASIONALLY GUSTY AT KALB...SO WILL LEAVE OUT MENTION OF LLWS FOR
NOW. LLWS SHOULD END BY 00Z AS THE LOW LEVEL JET SEGMENT EXITS THE
REGION.
SURFACE WINDS WILL BE EAST-SOUTHEAST AROUND 10-16 KT BY THE LATE
MORNING. GUSTS COULD EXCEED 20-25 KT... ESPECIALLY AT KALB/KPSF.
WINDS REMAIN EAST TO SOUTHEAST THIS EVENING BUT DIMINISH TO 10 KT
OR LESS. WINDS WILL SHIFT TO SOUTHWEST AT 6 KT OR LESS LATER
TONIGHT.
OUTLOOK...
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF SHRA.
WEDNESDAY: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
WEDNESDAY NIGHT: MODERATE OPERATIONAL IMPACT. CHANCE OF SHRA.
THURSDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
THURSDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
FRIDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
&&
.FIRE WEATHER...
A WIDESPREAD SOAKING RAINFALL WILL OCCUR ACROSS THE AREA TODAY AND
TONIGHT...WITH RAINFALL AMTS OF 0.75-1.5 INCHES EXPECTED. THE
WEATHER WILL BE COOL AND UNSETTLED FOR MUCH OF THE WEEK.
&&
.HYDROLOGY...
A WIDESPREAD SOAKING RAINFALL WILL OCCUR ACROSS THE AREA TODAY AND
TONIGHT. EXPECTING WIDESPREAD QPF AMOUNTS OF AROUND AN INCH WITH
HIGHER AMOUNTS UP TO AROUND 1.5 INCHES WHERE THE RAINFALL IS
ENHANCED BY THE STRONG EAST TO SOUTHEAST FLOW...PARTICULARLY
ACROSS THE CENTRAL AND SOUTHEASTERN CATSKILLS...TACONICS...BERKSHIRES
INTO THE LITCHFIELD HILLS AND ACROSS SOUTHERN VERMONT. LOCALIZED
HIGHER AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE.
THERE IS STILL SOME SNOW COVER LEFT IN THE FORECAST AREA. BASED
ON NATIONAL OPERATIONAL HYDROLOGIC REMOTE SENSING CENTER (NOHRSC)
THIS IS ACROSS THE PORTIONS OF THE WESTERN ADIRONDACKS AND ACROSS
THE HIGHER TERRAIN OF THE SOUTHERN GREEN MOUNTAINS.
BASED ON CURRENT FORECASTS...ONLY THE SCHOHARIE CREEK AT GILBOA
DAM IS FORECAST TO REACH ITS FLOOD STAGE AND THE WEST CANADA CREEK
AT HINCKLEY DAM TO EXCEED ITS FLOOD STAGE BOTH BY TUESDAY EVENING.
THE REST OF THE WEEK THE FORECAST WILL BE DOMINATED BY A PERSISTENT
UPPER LEVEL TROUGH WHICH WILL RESULT IN COOL TEMPERATURES...BREEZY
CONDITIONS AND OCCASIONAL CHANCES FOR MAINLY LIGHT PRECIPITATION.
FOR DETAILS ON SPECIFIC AREA RIVER AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEB-
SITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ054-061.
MA...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR MAZ001-025.
VT...WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR VTZ013-014.
&&
SYNOPSIS...IAA/KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...NAS
AVIATION...WASULA/NAS
FIRE WEATHER...IAA/KL
HYDROLOGY...IAA/KL
Hazardous weather outlook, Apr 20, 4:16 AM EST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
516 AM EDT MON APR 20 2015
MAZ001-025-NYZ054-061-VTZ013-014-211115-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER-
EASTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
516 AM EDT MON APR 20 2015
...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE
NORTHERN AND CENTRAL TACONICS...THE BERKSHIRES...AND BENNINGTON
AND WESTERN WINDHAM COUNTIES IN SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
THERE IS A SLIGHT CHANCE OF NONSEVERE THUNDERSTORMS TONIGHT. ANY
THUNDERSTORM THAT DEVELOPS WILL MOVE FROM THE SOUTHWEST...TOWARD
THE NORTHEAST AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO SEND REPORTS OF WIND DAMAGE TO THE
NATIONAL WEATHER SERVICE.
CTZ001-013-NYZ032-033-038>043-047>053-058>060-063>066-082>084-VTZ015-
211115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM-
516 AM EDT MON APR 20 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...EAST CENTRAL NEW YORK NOT INCLUDING THE NORTHERN AND
CENTRAL TACONICS...AND FOR EASTERN WINDHAM COUNTY IN SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A SLIGHT CHANCE OF NONSEVERE THUNDERSTORMS TONIGHT. ANY
THUNDERSTORM THAT DEVELOPS WILL MOVE FROM THE SOUTHWEST...TOWARD
THE NORTHEAST AROUND 40 MPH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Strong Wind, Southern Herkimer
- When
- April 20, 7:00 AM EST to 9:00 AM EST
- Where
- Southern Herkimer forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Trees and wires were reported down in Ohio, Little Falls, Norway and Russia due to strong winds.
Strong Wind, Northern Herkimer
- When
- April 20, 7:00 AM EST to 9:00 AM EST
- Where
- Northern Herkimer forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
Trees and wires were reported down in Old Forge due to strong winds.
Strong Wind, Eastern Columbia
- When
- April 20, 10:00 AM EST to 3:00 PM EST
- Where
- Eastern Columbia forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 42.250, -73.632 (the zone’s center; the record gives no point)
As a result of strong winds, around nine trees were downed across eastern Columbia County, especially in the towns of Chatham, Caanan, New Lebanon, Ancram, Hillsdale, and Copake. These trees blocked roadways and caused some brief power outages.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wyoming, April 20, 20152 deaths · 25 injured · 1 event
- Hail and Damaging Winds in Georgia, April 20, 2015$4.7 million · 1.75 in hail · 22 events
- Coastal Flood in Maine, April 20 to 21, 2015$160,000 · 3 events
- Hail and Damaging Winds in South Carolina, April 20, 2015$20,000 · 2 in hail · 28 events
- Damaging Winds in Florida, April 20, 2015$34,000 · 55 kt wind · 6 events
- Tornado and Damaging Winds in Florida, April 20, 2015EF1 · 7 events
- Flood and Hail in North Carolina, April 20, 2015$12,000 · 1.75 in hail · 17 events
- Strong Wind in New Jersey, April 20, 2015$17,000 · 9 events
- Hail in Pennsylvania, April 20, 20151.5 in hail · 18 events
- Marine Thunderstorm Winds and Waterspout in North Atlantic Coastal Waters, April 20, 201515 events
- Hail and Damaging Wind in North Carolina, April 20, 20151.25 in hail · 10 events
- Hail in North Carolina, April 20, 20151.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 561443, 561578, 561172.